Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


viral load up again I think I need resistance test
Mar 13, 2000

4 years ago I started on Crixivan, 3TC with a viral load of 90,000 and a T cell count of 4. After a couple of months my viral load was undetectable and my T cells rebounded to the 700 range. Pretty incredible. This lasted for approximately 2 years when I began to develop resistance. My physician then switched me to Zerit, Viracept, Sustiva which was working well for about a year when I had a seizure which was attributed to the Sustiva (after multiple tests) so I was switched to Viramune. Now only 6 months later my viral load is now back to 8000 and T cells at 550. What tests do I need and what are the drug combination options left to me. Before starting the drugs 4 years ago I had developed cardiomyopathy which is now under control. As this is a major concern I don't want to take any drug that would worsen my heart problem. What are your thoughts on my situation. Thanks

Response from Dr. Holodniy

How do you know you developed resistance to the first regimen? Was a test performed? A resistance test here would be helpful to sort a few issues. Do you have resistance to crixivan/viracept, if so and to what degree. In other words have you developed critical mutations that knock out the whole PI class? Or could you still use ritonavir/saquinavir, ritonavir/indinavir, or amprenavir, or the new Abbott drug ABT378? It looks from your history that you have not seen AZT/ddI, both of which would be useful. Finally what mutations have developed in the sustiva/viramune class? Can you still use viramune or rescriptor?

MH


Previous
Viral Load Undetectable but Tcell going down 2
Next
High VL low CD4

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement